Alert archive / Tennessee / Tornado Warnings in 2006
Tornado Warning 7, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Mar 31, 2006, 9:37 PM CST for Franklin County, Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2006, 9:37 PM CST (03:37 UTC)
- Expired
- Mar 31, 2006, 10:15 PM CST
- In force
- 38 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Franklin County, TN
The radar
The Northeast Alabama radar (KHTX), 42 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 419 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KHUN 010338 TORHUN TNC051-010415- /O.NEW.KHUN.TO.W.0007.060401T0337Z-060401T0415Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 937 PM CST FRI MAR 31 2006 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A * TORNADO WARNING FOR... FRANKLIN COUNTY IN TENNESSEE * UNTIL 1015 PM CST * AT 936 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR WOODS RESERVOIR...MOVING SOUTHEAST AT 30 MPH. * LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE... WOODS RESERVOIR. ALTO. ST. ANDREWS. THIS TORNADO WARNING REPLACES THE SEVERE THUNDERSTORM WARNING WHICH WAS IN EFFECT FOR THE SAME AREA. THIS STORM SHOWS STRONG ROTATION AND MAY PRODUCE A TORNADO AT ANY TIME. DO NOT WAIT...GO TO A SAFE PLACE NOW PUT AS MANY WALLS AS POSSIBLE BETWEEN YOU AND THE STORM. LAT...LON 3540 8612 3529 8617 3519 8589 3525 8590 $$ 10
2 follow-up statements
000
WWUS54 KHUN 010353
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
953 PM CST FRI MAR 31 2006
TNC051-010415-
/O.CON.KHUN.TO.W.0007.000000T0000Z-060401T0415Z/
FRANKLIN TN-
953 PM CST FRI MAR 31 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1015 PM CST FOR
NORTHERN FRANKLIN COUNTY...
AT 948 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 3 MILES NORTH OF
ALTO...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
ALTO.
TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU
SEE OR HEAR THE TORNADO...IT MAY BE TOO LATE. TAKE COVER NOW.
LAT...LON 3534 8604 3529 8617 3520 8588 3525 8590
3526 8589 3528 8591
$$
10000
WWUS54 KHUN 010413
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1013 PM CST FRI MAR 31 2006
TNC051-010423-
/O.EXP.KHUN.TO.W.0007.000000T0000Z-060401T0415Z/
FRANKLIN TN-
1013 PM CST FRI MAR 31 2006
...THE TORNADO WARNING FOR NORTHERN FRANKLIN COUNTY HAS BEEN ALLOWED
TO EXPIRE...
AT 1012 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE THUNDERSTORM THAT PROMPTED THE TORNADO WARNING HAD EXITED
FRANKLIN COUNTY. THEREFORE...THE TORNADO WARNING HAS BEEN ALLOWED TO
EXPIRE.
STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE LOCAL MEDIA FOR
THE LATEST WEATHER INFORMATION.
LAT...LON 3534 8604 3529 8617 3520 8588 3525 8590
3526 8589 3528 8591
$$
10What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Mar 31, 1:52 PM CST, 7 hours 45 minutes earlier.
Area forecast discussion, Mar 31, 1:52 PM CST, 7 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 152 PM CST FRI MAR 31 2006 .DISCUSSION... MAIN SFC CDFNT ACROSS NW MO ATTM WITH PRE-FRONTAL TROF EXTENDING FROM NW AR THRU THE STL AREA. AT 5H...CLOSED LOW OVER THE WRN GREAT LAKES...KEEPS MOVING SLOWLY NE. STLT SHOWS MOST OF OUR CWA CLOUD COVERED...THERE ARE SOME BREAKS OVER ERN TX...LA AND PORTIONS AR/MS. THESE BREAKS ARE ALLOWING SOME SCT SHOWERS/THUNDERSTORMS TO POP UP. THE LIGHTNING CHARTS ARE ONLY SHOWING A FEW STRIKES OVER THE SERN US ATTM...MAINLY WEST OF OUR CWA. HOWEVER...THERE HAS BEEN A FEW STRIKES OVER NW AL DURING THE PAST FEW HOURS. AS MENTIONED ABOVE...RADARS ARE SHOWING SCT SHRA/TSRA OVER MS/AR ASSOCIATED WITH WEAK UPPER LEVEL JET MAX/TROF. THIS IS ALL HEADING OUR WAY FOR THIS EVENING. FOR NOW HAVE A 60 POP IN FOR TONIGHT...WILL WAIT CLOSER TO PRESS TIME TO DECIDE IF WILL HAVE TO UP POPS. THINKING AT THE MOMENT PCPN WILL BE SCATTERED. WENT FAIRLY CLOSE WITH NAM ON THIS FCST...THUS MOST OF PCPN SHOULD BE OVER AFTER MIDNIGHT. THIS IS WHERE THE FCST GETS A LITTLE TRICKY...AS CDFNT IS PROGGED TO STALL OUT/WASH OUT ALONG THE TN/AL BORDER BY SATURDAY. THUS NEVER SEE A DROP IN DEWPOINTS FOR SATURDAY...AND WITH MARGINAL INSTABILITY...COULD SEE A FEW SHRA/TSRA ON SATURDAY. ATTM WILL NOT GET FANCY WITH TIMING ON SATURDAY...WILL JUST COVER 2ND PERIOD WITH A LOW POP. NAM THEN SHOWS RIDGING BUILDS IN BY SATURDAY AFTERNOON...THUS ENDING THE CHANCE OF PCPN FOR THE MOMENT. WILL KEEP SATURDAY NIGHT DRY. BY SUNDAY MRNG ANOTHER SFC LOW IS PROGGED TO FORM OVER THE WRN PLAINS. THIS WILL DRAG THE OLD FRONT THAT NOW SHOULD BE JUST SOUTH OF OUR CWA BACK NORTH. INCLUDED LOW POPS ON SUNDAY...ATTM THINK THAT THE BEST CHANCE OF PCPN WILL BE SUNDAY NIGHT. MONDAY MRNG A STRONGER CDFNT MOVES THRU THE CWA...BRING COOLER AND MUCH DRIER AIR INTO THE TN VALLEY. THIS IS SHOWN WELL BY THE GFS MOS. OVERNIGHT LOWS TUESDAY THRU THURSDAY ARE PROGGED TO BE IN THE 40S WITH NO PCPN. FOR EARLY APRIL...THESE TEMPS SEEMS REASONABLE. GFS SHOWS ANOTHER 5H TROF/SFC CDFNT APPROACHING ON FRIDAY...THUS THREW IN A LOW POP FOR FRIDAY. BOTTOM LINE FOR TONIGHT...SCT SHRA/TSRA FOR MAINLY THIS EVENING WITH NO SEVERE WX EXPECTED (THANKS TO CLOUD COVER AND THE FACT THAT THE SFC LOW/ENERGY IS WELL TO OUR NORTH). HOWEVER...IN STRONGER STORMS COULD SEE SMALL HAIL AND WIND GUSTS UP TO 50 MPH. PCPN CHANCES SHOULD DECREASE AFTER MIDNIGHT. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 58 77 58 79 / 60 30 10 20 SHOALS 59 78 58 80 / 60 30 10 20 CULLMAN 59 78 58 80 / 60 30 10 20 FAYETTEVILLE 57 76 57 78 / 60 30 10 20 FORT PAYNE 57 75 56 77 / 60 30 10 20 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 07
Hazardous weather outlook, Mar 31, 7:43 PM CST, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 743 PM CST FRI MAR 31 2006 ALZ001>010-016-TNZ076-096-097-010330- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 743 PM CST FRI MAR 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THROUGH TONIGHT... SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE TO AFFECT THE TENNESSEE VALLEY TONIGHT AHEAD OF AN APPROACHING COLD FRONT. ALTHOUGH THE SEVERE WEATHER THREAT IS LESSENING DUE TO CONVECTION EARLIER THIS EVENING...A FEW STRONGER STORMS COULD PRODUCE STRONG WIND GUSTS...HEAVY RAIN...AND HAIL UP TO 1/2 INCH IN DIAMETER. OVERNIGHT...THIS SURFACE COLD FRONT WILL APPROACH THE AREA FROM THE NORTHWEST...AND EVENTUALLY STALL OUT OVER NORTHERN ALABAMA. SCATTERED SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE LATE TONIGHT AS THIS FRONTAL BOUNDARY MOVES SOUTH INTO THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP ALONG THE STALLED OUT FRONTAL BOUNDARY ON SATURDAY. A FEW STORMS COULD BE STRONG...PRODUCING LARGE HAIL. ANOTHER SYSTEM WILL MOVE INTO THE AREA ON MONDAY...BRINGING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA. AGAIN AN ISOLATED STRONGER STORM CANNOT BE RULED OUT...BUT WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED OVERNIGHT. WEBER
In the hours before
Local storm report, Mar 31, 6:03 PM CST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
603 PM CST FRI MAR 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 1 N FLORENCE 34.81N 87.68W
03/31/2006 E1.00 INCH LAUDERDALE AL EMERGENCY MNGR
QUARTER SIZE HAIL ON CHISM ROAD NORTH OF FLROENCE.
0515 PM HAIL 9 NE FLORENCE 34.89N 87.56W
03/31/2006 M1.75 INCH LAUDERDALE AL EMERGENCY MNGR
GOLFBALL SIZE HAIL WAS REPORTED JUST NORTH OF FLORENCE
NEAR ST FLORIAN.
0528 PM TSTM WND DMG E FLORENCE 34.80N 87.68W
03/31/2006 LAUDERDALE AL EMERGENCY MNGR
TREES REPORTED DOWN NEAR MARTIN DEPARTMENT STORM ON EAST
SIDE OF FLORENCE.
&&
KWEBERSpecial weather statement, Mar 31, 7:00 PM CST, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 700 PM CST FRI MAR 31 2006 ALZ006-010140- MADISON- 700 PM CST FRI MAR 31 2006 ...SIGNIFICANT WEATHER ALERT FOR MADISON COUNTY UNTIL 740 PM CST... AT 700 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERAL STRONG THUNDERSTORMS ACROSS THE COUNTY. ONE THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST OF TRIANA...WITH ANOTHER CLUSTER OF THUNDERSTORMS LOCATED BETWEEN MERIDIANVILLE AND HAZEL GREEN. THESE STORMS WERE MOVING TOWARD THE NORTHEAST AT 35 MPHY. DIME SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MERIDIANVILLE. HAZEL GREEN. NEW MARKET. PLEVNA. FARLEY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 10
Special weather statement, Mar 31, 7:01 PM CST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 701 PM CST FRI MAR 31 2006 ALZ009-010-010200- DE KALB-JACKSON- 701 PM CST FRI MAR 31 2006 ...SIGNIFICANT WEATHER ALERT FOR DEKALB AND JACKSON COUNTIES UNTIL 745 PM CST... AT 654 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SECTION...OR 7 MILES SOUTHEAST OF SCOTTSBORO...MOVING EAST AT 35 MPH. DIME SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... DUTTON. PISGAH. HENAGAR. BEATY CROSSROADS. SULPHER SPRINGS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. TROUTMAN
Special weather statement, Mar 31, 7:39 PM CST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 739 PM CST FRI MAR 31 2006 ALZ008-009-010220- JACKSON-MARSHALL- 739 PM CST FRI MAR 31 2006 ...SIGNIFICANT WEATHER ALERT FOR SOUTHERN JACKSON AND NORTHERN MARSHALL COUNTIES UNTIL 820 PM CST... AT 737 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 2 MILES SOUTHWEST OF WOODVILLE...OR 15 MILES WEST OF SCOTTSBORO...MOVING EAST AT 30 MPH. DIME SIZE HAIL AND BRIEF HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... WOODVILLE. LIM ROCK. LARKINSVILLE. LANGSTON. SCOTTSBORO. SECTION. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 10
Special weather statement, Mar 31, 8:17 PM CST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 817 PM CST FRI MAR 31 2006 ALZ010-010300- DE KALB- 817 PM CST FRI MAR 31 2006 ...SIGNIFICANT WEATHER ALERT FOR DEKALB COUNTY UNTIL 900 PM CST... AT 815 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR 3 MILES WEST OF POWELL...OR 7 MILES NORTHWEST OF RAINSVILLE...MOVING EAST AT 30 MPH. DIME SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... POWELL. SYLVANIA. RAINSVILLE. VALLEY HEAD. MENTONE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 10
Special weather statement, Mar 31, 8:25 PM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 825 PM CST FRI MAR 31 2006 TNZ076-097-010310- FRANKLIN-MOORE- 825 PM CST FRI MAR 31 2006 ...SIGNIFICANT WEATHER ALERT FOR FRANKLIN AND MOORE COUNTIES UNTIL 910 PM CST... AT 824 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LYNCHBURG...MOVING EAST AT 35 MPH. ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... TIMS FORD LAKE. ESTILL SPRINGS. WOODS RESERVOIR. ALTO. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 10
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 9:16 PM CST | Severe Thunderstorm Warning | HUN | Franklin | 44 min |
| Mar 31, 11:00 PM CST | Severe Thunderstorm Warning | HUN | Franklin | 16 min |
Nearby
Tornado Warnings in Tennessee, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.